... and have gained six pounds
10 Apr 2013
I've been on Linzess for 5 days and am so bloated and feel like I have gained a ton of weight. The clothes I was wearing just before starting on this med I can hardly get in. I have no idea how much I've gained as I have an eating disorder history so will not get on the scale. I'm very disappointed that I will have to stop taking this med as I have severe constipation and it has given me some relief but I can't deal with the weight. I'm done.
11 Apr 2013
Good to see feedback on this medication. It helps me to know what others are experiencing. Been on it for month now. As I noted in earlier post, I had six pound weight gain in first week. Was hoping it was fluid and mostly it was. I always read PI on any Med and was a bit concerned that I was alone in the bloating and weight gain. I even stopped taking it for a few days and stomach was flat again. Pretty much in observation mode now. Will update Dr in next week or so. Since this is one, if not the, last resort Med for me, not sure what will come next.
There may be better forum for this part, but this Med is only one that has relieved C. ( I will move this part if I find one ). It works some days and not others. When does work, it's with six or so trips to bathroom over course of half to one hour and starting within few hours of taking in morning. Dr and PI say take 30 minutes before breakfast on empty stomach. For me, doesn't matter if I take with or without food since get same effect either way. After that bathroom time, little problem for me later in day. Between jobs now, so not sure I can chance taking this if working since when it hits its urgent and time consuming. I may use it intermittently ... like on weekends or when C is most severe. Just would have to decide if the bloating and water retention (even with taking 90 + ounces of water daily) is tolerable. Jury is still out but less than optimistic.
Chronic severe C.
2 colon surgeries in last five yrs. Sigmoid and another piece of colon removed and rectopexy to remedy rectal prolapses.
No obstructions or diverticulitis, but have small rectocele per recent dynamic MRI and ultrasound. No surgery needed.
No gluten or lactose allergies. Tested negative on both.
Have had both biofeedback and physical therapy (including internal and external rectal work) which helped some... more than most things.
Have had SIBO test which was positive and treated with antibiotics. This definitely helped with bloating. Followed this up with prescribed probiotic VSL (heavy duty and expensive, but OTC through pharmacist ) to replenish good bacteria after antibiotics. Long term VSL not continued because no effect on C for me.
Have taken meds and other things with little or no effect: zelnorn, amitiza, different probiotics specifically for C, stool softeners, Magnesium, FODMAP diet which helps a little with pain, various fiber supps Miralax, benefiber, metamucil, acacia senegal etc including various combos of them, enemas and suppositories which sometimes help a little, but mostly enemas don't even come out.
Next steps per my diligent Dr. are allergy testing although allergies unlikely since so hives or breathing issues with food. Tests for intolerances not clinically validated yet according Allergy based medical societies (different results from different labs using same samples and false positives resulting in unnecessary food restriction which could impact nutrition - labs tested include those used by alternative docs and pharmacists.) Still may do blood and stool intolerance testing on my own, not as diagnostic, but as starting point for trying elimination diet (again).
Last resorts per Dr are interstim implant then more surgery if interstim not successful. Doing nothing is not option because of incontinence related to severe C.
20 Jul 2013
On Linzess for three months. Can't close jeans and upper torso has also swollen that I can't even close my BRA!! I am tiny, usually 106 lbs and 5'3". I am so swollen that I look 3 months pregnant. Watching what I eat, to the point of starving myself. I stopped weighing myself because it upsets me too much. last I checked it was 6 lbs.
The drug worked until a few days ago. Now I am working way too hard physically to get this going. I am occupied WAY too many hours in the BR either active, or just waiting for it to happen. Life is being controlled by this. I am even on that FODMAP/IBS diet too. Doing all the right things. I have Lupus, RA (must stay light because of joins), spinal stenosis, breast cancer survivor, IBS, anemia, I could go on. The only thing I had going for me was that I did not LOOK sick, and I was relatively physically fit for a mid fifties woman. My plate is full and I am sick of running to doctors. Even went to Mayo. This weight gain is consuming my mental state, and the medicine has just STOPPED working even though we went from the 145 dose to the 290 dose.
Any suggestions ? Can I stop Linzess cold turkey? I keep looking at the info online and it is vague. My doc thinks I should stay on it. If it is creating new problems, that can't be right..
Is there anything else out there besides Amitiza?
Miserable, bloated, and pissed off.
9 Dec 2013
For those of you that have experienced weight gain, which strength are you taking: the lower dose (145 mg) for constipation or the higher dose (290 mg) for IBS? I am taking the higher dose for IBS and have been relatively pleased with it, but I have gained some weight, but it's very possible it's not related to the med - could be hormonal, or could be just eating too much and getting old ;)
3 Feb 2014
I've been taking Linzess for about 5 months, and have actually lost about 5 pounds. I don't attribute the weight loss to the medication because I had been working on losing a few pounds.
However, I have experienced nearly constant diarrhea since taking Linzess. My Gastroenterologist suggested cutting the Miralax back to once or twice a week, which I have. I had my gall bladder removed on December 17th with no issues, but went back to the surgeon last week with pain in the mid to lower right side. He ordered another CT Scan with contrast and when I saw him on Thursday he said the doctor reading the scan suspected my appendix of causing the problem, so I'm on 10 days of Augmentin and go back to the surgeon next Monday for another CT Scan if necessary. Good Grief!
- Linzess Information for Consumers
- Linzess Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Linzess (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have been bleeding for 4 months and the dr. prescribed these pills for me and told me to take 1 a day for 21 days.. what is the percentage of ...
1 answer • 12 May 2011
I was just prescribed this medication by my physician yesterday and am concerned with this side effect as many other anti-depressants cause ...
1 answer • 11 Aug 2011
clonidine and i noticed one of the first things listed in the warning section is that it cause rapid weight gain. please tell me you have any ...
3 answers • 21 May 2013
Ive experienced severe uxplained rapid weight gain and facial swelling taking meloxicam right after surgery, and stopped taking after 2 weeks on it. ...
1 answer • 21 Jun 2013